Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 7, 2025, 3:55 AM EDT for 4 counties in Michigan. It took effect at Jul 7, 2025, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2025, 3:55 AM EDT (07:55 UTC)
- In effect from
- Jul 7, 2025, 4:00 PM EDT
- Expired
- Jul 7, 2025, 9:47 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WHUS43 KGRR 070755 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 355 AM EDT Mon Jul 7 2025 MIZ050-056-064-071-072000- /O.NEW.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/ Muskegon-Ottawa-Allegan-Van Buren- 355 AM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From mid afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can batter and exhaust swimmers trying to swim back to land. * ADDITIONAL DETAILS...The swim risk is likely to increase later in the day as winds strengthen and waves build toward 3 to 5 feet. Winds will be from the northwest late in the day. Some of the beaches with a relatively higher swim risk today include Muskegon State Park, Holland State Park, and South Haven North Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
4 follow-up statements
211 WHUS43 KGRR 071504 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1104 AM EDT Mon Jul 7 2025 MIZ050-056-064-071-072315- /O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/ Muskegon-Ottawa-Allegan-Van Buren- 1104 AM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From mid afternoon through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...beaches on the north side of piers and breakwaters will be most vulnerable to dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
459 WHUS43 KGRR 071944 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 344 PM EDT Mon Jul 7 2025 MIZ050-056-064-071-080200- /O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/ Muskegon-Ottawa-Allegan-Van Buren- 344 PM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
582 WHUS43 KGRR 071959 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 359 PM EDT Mon Jul 7 2025 MIZ050-056-064-071-080200- /O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/ Muskegon-Ottawa-Allegan-Van Buren- 359 PM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
564 WHUS43 KGRR 080147 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 947 PM EDT Mon Jul 7 2025 MIZ050-056-064-071-080300- /O.CAN.KGRR.BH.S.0008.000000T0000Z-250708T0200Z/ Muskegon-Ottawa-Allegan-Van Buren- 947 PM EDT Mon Jul 7 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Conditions have fallen below Beach Hazards Statement criteria and therefore it has been cancelled. $$ DUKE
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 1:57 AM EDT, 1 hour 58 minutes earlier. Its key messages:
- Showers and thunderstorms ahead and along a cold front through tonight with a low chance of severe weather into this evening
- Next chance for rain is Wednesday
Area forecast discussion, Jul 7, 1:57 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 157 AM EDT Mon Jul 7 2025 .KEY MESSAGES... - Showers and thunderstorms ahead and along a cold front through tonight with a low chance of severe weather into this evening - Next chance for rain is Wednesday && .DISCUSSION... Issued at 247 PM EDT Sun Jul 6 2025 - Showers and thunderstorms ahead and along a cold front through tonight with a low chance of severe weather into this evening Instability and shear remain marginal this afternoon and storms have not shown much in terms of organization yet, but continued sfc heating across the SE zones will increase chances for some heftier updrafts there through the early evening. Main threat will be strong downdrafts associated with descending precip cores in pulse storms, although these will be isolated if they occur. Severe threat diminishes after sunset with some showers persisting along the slow moving front overnight into Monday morning across the southeast forecast area. - Next chance for rain is Wednesday Sfc high builds in for Tuesday into early Wednesday then weak moisture return sets up ahead of a shortwave trough and cold front with another chance for scattered convection Wednesday, primarily from late morning through afternoon. Once again, deep layer shear and instability are marginal, but isolated pulse storm downbursts are possible. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 157 AM EDT Mon Jul 7 2025 Ceilings IFR variable to MVFR and drops in vis below 5SM with mist and light rain will persist until gradual improvement occurs between 12 and 18Z. After that, VFR is likely, though scattered cumulus with bases above 3,000 feet may persist through the afternoon. Winds will be generally be from the north at less than 10 knots. && .MARINE... Issued at 247 PM EDT Sun Jul 6 2025 Cold front moving down the coast this afternoon with north winds gusting around 20 knots at Ludington. Waves appear to be mainly in the 2 to 3 foot range and winds are below 20 knots this afternoon but we will keep the Beach Hazards Statement and Small Craft advisory going since there is still the possibility of 4 foot waves and gusts to 25 knots this evening. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...Ostuno AVIATION...CAS MARINE...Ostuno
Hazardous weather outlook, Jul 6, 4:40 AM EDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 440 AM EDT Sun Jul 6 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 440 AM EDT Sun Jul 6 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms today may produce local 40 to 60 mph wind gusts in southern and mid Michigan this afternoon. Heavy downpours are also expected and could produce 1 to 3 inch rain totals in several areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms popping up occasionally mid to late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today in southern and mid Michigan. LMZ844>849-070845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 440 AM EDT Sun Jul 6 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Occasional wind gusts to 25 knots and waves 2 to 5 feet will pose a moderate to high swim risk at a number of Lake Michigan beaches between Holland and Manistee, and also a hazard for small craft, through this evening. An isolated thunderstorm may also develop over Lake Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday A moderate swim risk is possible for beaches between Holland and St Joseph on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:51 AM EDT | Small Craft Advisory | GRR | 18 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.